MAUDE Adverse Event Report: SYNTHES GMBH RFNA / 12MM / 280MM STANDARD BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RFNA / 12MM / 280MM STANDARD BEND / STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.233.228S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d2: additional procode: hwc d9: complainant part is not expected to be returned for manufacturer review/investigation.E3: initial reporter is a synthes employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2024, the female patient underwent orif with rfna implant for femoral shaft fracture.During the surgery, when unpacking the implant, a polymer inlay was discovered to popping out from edge part of the implant.The polymer inlay was hammered lightly to somewhat sink, and a hole for a locking screw and one of inlay were adjusted to match them each other.Under inference checking, a drill was confirmed to rightly pass through the hole, and at surgeon¿s discretion, the implant was judged as available, so it was used for internal fixation.The surgery was completed successfully without any surgical delay.No further information is available.This report is for an rfna / 12mm / 280mm standard bend / sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Manufacturing location: monument, manufacturing date: 09-jun-2022, expiration date: unknown, part number: 04.233.228s, 12mm/rfn/280mm/ 5ang/ster/poly inlay, lot number: 783p271 (sterile), lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheet, in-process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, rfn assembly inspection, met all inspection acceptance criteria.Note: per the inspection sheet, parts are 100% checked for inlay depth/cosmetics.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Note: scn 69090 was recorded on the production order traveler.The scn was reviewed and met specified dose ranges however, there was no linkage to specific lot numbers within the document.There was no pll included in this dhr.Therefore, the pll for this lot could not be reviewed and the expiration date could not be notated.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.233.124.2y, poly inlay, retrograde, femoral lot number: 762p088 qty: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection sheets met all inspection acceptance criteria.Raw material was not reviewed as the reported complaint condition of ¿polymer inlay was discovered to popping out from edge part of the implant¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Patient listed as stable.

Brand Name
RFNA / 12MM / 280MM STANDARD BEND / STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18970926
Report Number8030965-2024-04077
Device Sequence Number12386641
Product Code HSB
UDI-Device Identifier10886982290830
UDI-Public(01)10886982290830
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.233.228S
Device Lot Number783P271
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING
Patient Age80 YR
Patient SexFemale
Patient Weight30 KG